Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 22, 2011, 2:03 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 2:03 AM EDT (06:03 UTC)
- Expired
- Jun 22, 2011, 3:30 AM EDT
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
487
WWUS81 KBUF 220603
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 AM EDT WED JUN 22 2011
NYZ019-020-085-220730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
203 AM EDT WED JUN 22 2011
...LINE OF STRONG THUNDERSTORMS LIFTING ACROSS THE AREA...
* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF DERBY TO NORTH COLLINS TO SALAMANCA...AND MOVING
NORTHEAST AT 45 MPH.
THE STEADY RAIN WILL TAPER OFF FROM THE SOUTHWEST ACROSS CHAUTAUQUA
COUNTY BETWEEN 2 AND 3 AM...WHILE A LINE OF STRONG THUNDERSTORMS
WILL BRING MORE HEAVY RAIN TO CATTARAUGUS AND SOUTHERN ERIE
COUNTIES. ANOTHER INCH OF RAIN CAN BE EXPECTED OVER THESE AREAS
BEFORE IT TAPERS OFF DURING THE WEE HOURS.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
4271 7904 4274 7895 4275 7848 4249 7849
4250 7833 4200 7833 4199 7931 4200 7977
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:55 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 10:55 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1055 PM EDT TUE JUN 21 2011 .SYNOPSIS... A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE REGION LATE TONIGHT AND WEDNESDAY AND BRING WITH IT OCCASIONAL SHOWERS AND THUNDERSTORMS. THE RAIN WILL TEMPORARILY TAPER OFF WEDNESDAY NIGHT BEFORE ANOTHER ROUND OF SHOWERS AND STORMS ARRIVES THURSDAY AND THURSDAY NIGHT WITH A SLOW MOVING COLD FRONT. A FEW SHOWERS WILL LINGER FRIDAY INTO SATURDAY AS AN UPPER LEVEL DISTURBANCE SLOWLY CROSSES THE REGION WITH DRY WEATHER RETURNING BY SUNDAY. && .NEAR TERM /THROUGH WEDNESDAY/... 1050 PM UPDATE...ACTIVITY HAS BLOSSOMED FAIRLY RAPIDLY ALONG FRONTAL BOUNDARY AND EXTENDED FROM NEAR HAMILTON...SOUTHEAST ACROSS THE NIAG PENINSULA TO CATT/ALLEG COS. MOST OF THE ACTIVITY WAS SHOWERS...BUT A FEW TSTMS WERE DEVELOPING AS WELL. THIS WAS ALL WELL AHEAD OD MAIN ACTIVITY ACROSS NRN OHIO AND CENTRL LK ERIE. UPDATED GRIDS ONCE AGAIN TO INCREASE POPS TO LIKELY ALL AREAS FROM ERIE/NIAG SOUTH AND WEST STARTING AT 03Z. A SINGLE STORM HAS STRENGTHENED ENOUGH TO ISSUE SVR FOR HAIL THREAT OVER SRN ERIE CO. LATEST HRRR SHOWS SEVERAL BANDS OF CONVECTION WORKING NORTH ACROSS THE WEST OVERNIGHT. DID NOT CHANGE ANY GRIDS AFTER 12Z WED...BUT IT DOES APPEAR THE BULK OF THE RAIN WILL BE IN THE MORNING WEST WITH A DECENT DRY SLOT IN WARM SECTOR FROM MID AFTERNOON THROUGH WED EVENING...SO NO WASHOUT TOMORROW EITHER. AGAIN...WILL NOT ADJUST FORECAST YET AND KEEP RAINFALL GENERAL FOR NOW...BUT MAY TWEAK IT LATER THIS EVENING. CLIMATE SECTION HAS BEEN ADDED BELOW. PREV DISC FOLLOWS... LATE TONIGHT AND WEDNESDAY OUR FOCUS SHIFTS TO THE WARM FRONT ITSELF. A MID/UPPER LEVEL LOW OVER THE PLAINS WILL BEGIN TO MAKE PROGRESS EAST TOWARDS WISCONSIN BY LATE WEDNESDAY. THE DOWNSTREAM FLOW RESPONSE WILL FORCE A WARM FRONT TO SHIFT NORTHEAST ACROSS THE LOWER LAKES LATE TONIGHT THROUGH WEDNESDAY. A DIFFLUENT MID/UPPER LEVEL HEIGHT PATTERN WILL SUPPORT INCREASING LARGE SCALE FORCING FOR ASCENT...AND LOW LEVEL CONVERGENCE WILL INCREASE ALONG THE WARM FRONT. ALL OF THIS WILL COMBINE TO PRODUCE A HIGH LIKELIHOOD OF SHOWERS AND EMBEDDED STORMS. OVERALL RAINFALL AMOUNTS SHOULD AVERAGE A QUARTER TO HALF INCH... BUT ANY CONVECTION WILL PRODUCE LOCALLY HIGHER AMOUNTS. SEVERE WEATHER POTENTIAL LOOKS RATHER LIMITED...OWING TO LIMITED DESTABILIZATION WITH EXTENSIVE CLOUD COVER AND VERY MARGINAL SHEAR VALUES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THIS OVERALL LARGE SCALE WEATHER PATTERN FOR THIS TIME FRAME IS GOING TO BE UNSETTLED WITH GENERAL TROFFINESS THROUGHOUT THE NORTHEAST. WE WILL BEGIN THE PERIOD WITH A WELL STACKED SURFACE LOW OVER THE UPPER GREAT LAKES WITH AN ASSOCIATED FRONTAL BOUNDARY EXTENDING OUT AHEAD OF THIS SYSTEM. WNY WILL LIKELY BE IN THE WARM/DRY SECTOR BETWEEN THE WARM FRONT AND COLD FRONT OVERNIGHT. MODEL SOLUTIONS HAVE SOME CONSENSUS ON THESE FEATURES WHICH WOULD SUGGEST THAT RAINFALL WILL BE LIMITED OVERNIGHT FOR MOST OF THE REGION WITH THE EXCEPTION OF EASTER LAKE ONTARIO COUNTIES WHICH MAY STILL BE UNDER THE INFLUENCE OF THE WARM FRONTAL BOUNDARY FOR PART OF THE NIGHT. I HAVE ADJUSTED THE POPS FOR WEDNESDAY NIGHT DOWNWARD FOR THE ABOVE REASONS ACROSS THE REGION. TEMPERATURES WEDNESDAY NIGHT WONT DROP MUCH IN THE WARM SECTOR AND IF ANYTHING...CONDITIONS WILL GET MUGGIER WITH DEWPOINTS IN THE MID 60S. ON THURSDAY THE TIMING OF THE PASSAGE OF THE COLD FRONT WILL BE VERY IMPORTANT IN SETTING THE TABLE FOR SEVERE WEATHER ACROSS THE REGION. BASED ON L.I. PROGS, I DONT SEE THE TRUE COLD FRONT PASSING TO OUR EAST UNTIL AT LEAST LATE IN THE DAY. WE ARE LOOKING AT RESPECTABLE 0-6KM SHEARS OF 40-50KTS AND CAPES EXCEEDING 2000 J/KG, SO IT IS NO SURPRISE WE ARE OUTLOOKED IN A SLIGHT CHC FOR SVR DRG THE DAY. THURSDAY NIGHT...AFTER CFP RAINFALL WILL EVENTUALLY END AND WE SHOULD STAY SOMEWHAT RAIN FREE THROUGH FRIDAY MORNING. HOWEVER, WE WILL BE UNDER THE UPPER LOW DURING THE DAY FRIDAY AND I EXPECT TO SEE ANOTHER ROUND OF SHOWERS/SCT LOW TOPPED THUNDERSTORMS AS DIURNAL HEATING DESTABILIZES THE LOWER ATMOSPHERE AND PROMOTES LATE AFTERNOON CONVECTION. TEMPERATURES IN THE WAKE OF THE COLD FRONT WILL BE SEVERAL DEGREES COOLER WITH DAYTIME HIGHS LIKELY IN THE LOW 70S. FRIDAY NIGHT SHOWERS WILL ONCE AGAIN WIND DOWN IN CONCERT WITH A LOSS OF THE DAYTIME HEATING. UNFORTUNATELY, WE COULD SEE THE CYCLE REPEAT SATURDAY ALBEIT SOMEWHAT WEAKER THAN FRIDAY. IT WILL NOT BE A RAINOUT, BUT SCATTERED CONVECTION IS STILL POSSIBLE. DEWPOINTS WILL CONTINUE TO GRADUALLY DROP THROUGH THE PERIOD ALLOWING FOR MORE COMFORTABLE SUMMER WEATHER. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE OVERALL LARGE SCALE PATTERN THROUGH THE PERIOD WILL FEATURE A RELATIVELY FLAT UPPER LEVEL RIDGE OVER THE GREAT LAKES WITH A WEAK HIGH AT THE SURFACE. WE SHOULD BE DRY FOR THE MOST PART AS WELL. DO NOT EXPECT ANY BIG TIME SUMMER HEAT AS THE MORE ZONAL FLOW SUPPRESSES THE HOT TEMPERATURES TO SOMEWHAT LOWER LATITUDES ACROSS THE EAST. ALL IN ALL HOWEVER IT SHOULD BE A RETURN TO COMFORTABLE SUMMER WEATHER FOR WNY. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE NIGHT ALTHOUGH THERE MAY BE SOME MVFR VSBYS IN HAZE ACROSS SOUTHERN TIER VALLEYS THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE LOWER LAKES REGION AND CROSS WESTERN NEW YORK WEDNESDAY MORNING AND EARLY AFTERNOON. THIS WILL BRING AN INCREASING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS...WITH START TIME AROUND 03Z OR SO AT KJHW...KBUF AND KIAG AND BY 05Z AT KROC...FINALLY REACHING KART WED MORNING. EXPECT CONDITIONS TO INITIALLY BE VFR...BUT MAY DETERIORATE TO MVFR AS SHOWERS SATURATE THE LOW LEVELS. THERE WILL LIKELY BE EMBEDDED SCATTERED CONVECTION ALONG THE WARM FRONT AS WELL. THE ACTIVITY WILL TAPER OFF BY EARLY AFTERNOON ACROSS THE FAR WEST...BUT CONTINUE THROUGH THE DAY ACROSS CENTRAL NEW YORK. OUTLOOK... THURSDAY AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. SUNDAY...VFR. && .MARINE... EAST TO NORTHEAST WINDS WILL INCREASE SOMEWHAT LATER TONIGHT AND WEDNESDAY MORNING...ESPECIALLY ON LAKE ONTARIO. THIS WILL PRODUCE SOME CHOPPY CONDITIONS ON THE WEST END OF THE LAKE...BUT WINDS AND WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE LOWER LAKES ON WEDNESDAY WITH WINDS BECOMING SOUTH ON LAKE ERIE DURING THE MORNING...AND ON LAKE ONTARIO BY EVENING. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST THURSDAY...ALTHOUGH ANY THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/SFM SHORT TERM...TAN LONG TERM...TAN AVIATION...SFM MARINE...HITCHCOCK
Hazardous weather outlook, Jun 21, 12:15 PM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1215 PM EDT TUE JUN 21 2011 NYZ001>005-010>014-019>021-085-221615- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1215 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION ON WEDNESDAY. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A FEW ISOLATED STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL... ESPECIALLY ACROSS THE WESTERN SOUTHERN TIER. SOME OF THE STORMS MAY ALSO BE SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-221615- OSWEGO-JEFFERSON-LEWIS- 1215 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY CONTAIN SMALL HAIL AND LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221615- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1215 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND AGAIN ON THURSDAY. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HAIL ALONG WITH LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jun 21, 10:37 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1037 PM EDT TUE JUN 21 2011 NYZ085-220330- ERIE NY- 1037 PM EDT TUE JUN 21 2011 ...STRONG THUNDERSTORM OVER SOUTHERN ERIE COUNTY... * AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTH OF BOSTON...AND MOVING NORTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND SMALL HAIL...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. IT WILL AFFECT THE BOSTON HILLS THROUGH 1115 PM EDT. LAT...LON 4275 7874 4271 7849 4250 7874 4250 7887 SFM
Special weather statement, Jun 22, 12:06 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1206 AM EDT WED JUN 22 2011 NYZ001-010>012-220515- NIAGARA-NORTHERN ERIE-GENESEE-WYOMING- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...BATAVIA... WARSAW 1206 AM EDT WED JUN 22 2011 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT MIDNIGHT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDED FROM THE BUFFALO METRO AREA...SOUTHEAST TO WESTERN WYOMING COUNTY. THIS LINE WILL CONTINUE TO MOVE NORTHEAST AT ABOUT 25 MPH AND REACH LOCKPORT AND BATAVIA BY 1 AM. LOOK FOR LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTING AS THIS LINE PASSES. RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED OVER MOST AREAS AS THE STORM PASSES...WITH LOCALLY HIGHER AMOUNTS. SFM
Special weather statement, Jun 22, 12:47 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1247 AM EDT WED JUN 22 2011 NYZ019-020-085-220600- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 1247 AM EDT WED JUN 22 2011 ...THUNDERSTORMS MOVING INTO THE AREA... AT 1245 AM...A LINE OF THUNDERSTORMS WAS JUST ENTERING WESTERN CHAUTAUQUA COUNTY AND EXTENDED SOUTH INTO WESTERN PENNSYLVANIA. THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST AT 40 MPH AND OVERSPREAD THE ENTIRE REGION THROUGH 2 AM. LOOK FOR LOCAL DOWNPOURS AND FREQUENT LIGHTNING AS THESE STORMS PASS. POOR DRAINAGE FLOODING IS POSSIBLE IN HEAVIER STORMS. SFM
Special weather statement, Jun 22, 1:35 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 135 AM EDT WED JUN 22 2011 NYZ001-002-010>012-220700- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW 135 AM EDT WED JUN 22 2011 ...MORE THUNDERSTORMS MOVING INTO THE AREA... AT 135 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS COVERED THE NIAGARA PENINSULA...EASTERN LAKE ERIE...AND CHAUTAUQUA COUNTY OF NEW YORK. THIS ACTIVITY...ALONG A WARM FRONT...WILL CONTINUE TO MOVE NORTHEAST AND CROSS THE REGION BETWEEN 2 AND 4 AM. MOST AREAS WILL RECEIVE ANOTHER HALF INCH OR SO OF RAIN...BUT LOCALLY UP TO AN INCH IS POSSIBLE IN HEAVIER STORMS. THIS WILL COME IN ADDITION TO THE LOCALLY HEAVY THUNDERSTORMS WHICH CROSSED THE BUFFALO METRO AREA BETWEEN MIDNIGHT AND 1 AM AND DROPPED OVER AN INCH AT THE AIRPORT. MOTORISTS SHOULD BE ALERT TO PONDING ON AREA ROADWAYS. SFM
Special weather statement, Jun 22, 1:47 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 147 AM EDT WED JUN 22 2011 NYZ003-013-014-021-220900- MONROE-LIVINGSTON-ONTARIO-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA... WELLSVILLE 146 AM EDT WED JUN 22 2011 ...THUNDERSTORMS MOVING INTO THE REGION... AT 145 AM..A BAND OF SHOWERS AND THUNDERSTORMS EXTENDED ACROSS ORLEANS AND MONROE COUNTIES AND DOWN INTO WESTERN ONTARIO COUNTY. THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST AT 25 MPH AND OVERSPREAD THE ROCHESTER METRO AREA BY 2 AM. ADDITIONAL THUNDERSTORMS APPROACHING BUFFALO WILL CROSS THE REGION BETWEEN 3 AND 5 AM. LOOK FOR LOCALLY ONE HALF TO ONE INCH OF RAIN WITH PONDING IN LOW LYING AREAS. SFM
Special weather statement, Jun 22, 2:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 AM EDT WED JUN 22 2011
NYZ019-020-085-220730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
203 AM EDT WED JUN 22 2011
...LINE OF STRONG THUNDERSTORMS LIFTING ACROSS THE AREA...
* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF DERBY TO NORTH COLLINS TO SALAMANCA...AND MOVING
NORTHEAST AT 45 MPH.
THE STEADY RAIN WILL TAPER OFF FROM THE SOUTHWEST ACROSS CHAUTAUQUA
COUNTY BETWEEN 2 AND 3 AM...WHILE A LINE OF STRONG THUNDERSTORMS
WILL BRING MORE HEAVY RAIN TO CATTARAUGUS AND SOUTHERN ERIE
COUNTIES. ANOTHER INCH OF RAIN CAN BE EXPECTED OVER THESE AREAS
BEFORE IT TAPERS OFF DURING THE WEE HOURS.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
4271 7904 4274 7895 4275 7848 4249 7849
4250 7833 4200 7833 4199 7931 4200 7977
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:37 PM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Jun 21, 10:45 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 25 min |
| Jun 22, 12:29 AM EDT | Special Marine Warning | BUF | 61 min | |
| Jun 22, 2:14 AM EDT | Special Weather Statement | BUF | Genesee, Niagara, Orleans, Wyoming | 91 min |
| Jun 22, 2:39 AM EDT | Areal Flood Advisory | BUF | Allegany, Cattaraugus, Erie, Wyoming | 2 hr |
| Jun 22, 3:30 AM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.